Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sleeplessness, irritation. Histroy of tragedy in family. Not keen on sleeping pills. Advice

lost my husband unexpectedly aged 58 ten weeks ago,at home with meheart attack. was fit and had had no symptons .had been to doc week before and had all clear apart from being sent for blood tests. so was a shock to everyonr including doc.finding it very hard to cope .cant sleep for more than 3 hours at ago keep crying uncontrollably at times .have been given diazapam 2mg (only 14) to take when it gats too bad but they seem to have very little effect .I have been given sleeping tabs which help me sleep but only a few so am having to ration them myself.dont want to take them all the time but find it hard to cope if i dont sleep -just get more upset more often.dont know whether to ask gp for more as she is not very keen on suscribing them even though i dont want to take them too often myself.I would not do anything stupid with them .am not having suicidal thoughts i cant i have elderly parents to help
Asked On : Wed, 24 Apr 2013
Answers:  2 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Thanks for using health care magic. It is so sad to hear about your husband.
I have gone through your available history. What you are having is adjustment disorder with depressed mood. Diazepam is very good drug for sleep but it has its own potential hazards including addiction. There are some non-addictive sleeping pills available like zolpidem which has very low addictive properties. You can ask your doctor for that.
Meanwhile you can try some good sleeping measures like avoidance of caffeine, Yoga, meditation or breathing exercise to have a good sleep.
I hope you can cope the stress soon.
Answered: Wed, 24 Apr 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Its very sad to hear about your husband. Diazepam is a good drug for sleep but it has potential side effects. You can consult doctor and can take other medicines like Lorazepam, Clonazepam etc. These medicines have shorter action and help in relieving anxiety and keeping individual calm. Tapering the dose is also more easy. In this situation we have to control your restlessness and anxiety and it can be controlled by relaxation or benzodiazepine drugs as lorazepam, clonazepam etc. The symptoms occurring in you are part of normal grief reaction and it will improve in some weeks.

Dr. Seikhoo Bishnoi, MD
Answered: Wed, 24 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor